MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient could not see things clearly enough in the intermediate space, such as signs on walls etc.The patient was having small distance prescription which the surgeon was looking to fix with laser.Eighteen months post operatively, the patient was still experiencing glare, noticed halos a lot of time.In one eye, the patient was seeing streaks of lights coming off lights, and even the moon.Also, the patient could not see a person or object was standing in front of a light source, and this was much worse now with the lenses.The patient also sees ghosting around light object, including people in sunny environments.The other issue is that at night the patient find certain led lights difficult and the patient finds difficult to read white words on a black background.Additional information was received stating that, the patient was having dry eye immediately after the surgery, and that, the patient was seeing streaks of lights coming off lights, and even the moon is associated with the right eye.Additionally the patient also had yag procedure done an year ago on the right eye and the patient's vision was always better in left eye than the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, the patient had the history of mild dry eye and intense pulsed light (ipl) was done for the dry eye.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Correction information updated in d.1., d.2., d.3.And d.4.Additional information provided in b.5., b.6., b.7.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18159147
Report Number1119421-2023-01922
Device Sequence Number7982921
Product Code MFK
UDI-Device Identifier00380652357821
UDI-Public00380652357821
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.245
Device Lot Number15192217
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale